Oregon, 2010High Surf in Oregon, October 24 to 25, 2010
October 24 to 25, 2010 · NWS MFR · 2 events in 2 counties and zones
which resulted in high surf on the Oregon coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first major winter storm of the year generated heavy west to northwest swell...which resulted in high surf on the Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 24, 12:01 PM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 24, 12:01 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PDT SUN OCT 24 2010
.DISCUSSION...24/12Z NAM/GFS IN.
A STRONG FRONT IS NOW MOVING OUT OF THE MEDFORD CWA. WINDS HAVE
ABATED WEST OF THE CASCADES...BUT STRONG WINDS ARE STILL BEING
REPORTED AT SOME EAST SIDE LOCATIONS.
BEHIND THE FRONT...SHOWERS WILL CONTINUE THROUGH TODAY AS THE
DRIVING UPPER LEVEL TROUGH KICKS THROUGH. SOME THUNDERSTORMS
WERE OCCURRING NEAR THE COAST AND SOME MORE MAY STILL FORM.
EVEN AFTER THE CURRENT TROUGH DEPARTS...THE CWA WILL REMAIN UNDER
FAST ZONAL FLOW AND SHORT WAVES EMBEDDED IN THE FLOW WILL BRING
ROUNDS OF SHOWERS TO THE AREA.
THE ONLY BREAK IN THE NEAR TERM WILL BE LATE TUESDAY NIGHT INTO
WEDNESDAY WHEN A RIDGE WILL BUILD OVER THE AREA. THAT WILL BE
QUICKLY FOLLOWED BY ANOTHER STRONG UPPER TROUGH WHICH WILL PUSH
ANOTHER WET AND WINDY FRONT ONSHORE WEDNESDAY EVENING. THIS SYSTEM
WON'T BE AS WET OR AS WINDY AS THE CURRENT SYSTEM THOUGH.
THE PATTERN WILL REMAIN PROGRESSIVE THROUGH THE EXTENDED PERIOD
AND ANOTHER STRONG TROUGH WILL MOVE ONSHORE SATURDAY NIGHT. THE
ASSOCIATED FRONT WILL MOVE IN SATURDAY AFTERNOON AND THIS ONE MAY
BRING HEAVY RAIN AND HIGH WINDS TO THE AREA ONCE AGAIN. WEAKER
SYSTEMS WILL FOLLOW THROUGH THE REMAINDER OF NEXT WEEKEND MAKING
FOR UNSETTLED SHOWERY WEATHER.
&&
.AVIATION...FROM THE CASCADES WEST...AREAS OF MVFR CONDITIONS
WITH HIGHER TERRAIN OBSCURED AND LOCAL IFR CIGS/VSBYS REMAIN AS
THE FRONT MOVES INLAND. EAST OF THE CASCADES...LOCAL MVFR
CIGS/VSBYS WILL PERSIST WITH AREAS OF HIGHER TERRAIN OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ030-031.
HIGH SURF WARNING UNTIL 11 PM PDT MONDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM PDT
MONDAY ABOVE 4500 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ029.
CA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ084-085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM
PDT THIS EVENING FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT MONDAY FOR PZZ350.
GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT TUESDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR PZZ376.
15/06/08Hazardous weather outlook, Oct 23, 4:37 PM PST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
537 PM PDT SAT OCT 23 2010
ORZ021-022-241600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
537 PM PDT SAT OCT 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 8 PM PDT TONIGHT.
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY. A
HIGH SURF WARNING IS ALSO IN EFFECT FROM 2 PM SUNDAY UNTIL 11 PM
PDT MONDAY. SEE THE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-031-241600-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
537 PM PDT SAT OCT 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING IS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY.
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ029-241600-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
537 PM PDT SAT OCT 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY. SEE
THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-241600-
CENTRAL SISKIYOU COUNTY-
537 PM PDT SAT OCT 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 11 PM PDT TONIGHT.
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 24, 9:35 AM PST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 N COOS BAY 43.41N 124.22W
10/24/2010 M1.83 INCH COOS OR TRAINED SPOTTER
1.83 INCHES RAINFALL PAST 24 HOURS
&&
KEENELocal storm report, Oct 24, 9:36 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1036 AM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 SSE ASHLAND 42.18N 122.69W
10/24/2010 M0.80 INCH JACKSON OR TRAINED SPOTTER
0.8 INCHES RAINFALL PAST 12 HOURS
&&
KEENELocal storm report, Oct 24, 10:45 AM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1145 AM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
10/24/2010 M2.00 INCH CURRY OR TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE SATURDAY NIGHT. AN ADDITIONAL
0.97 INCHES FELL FRIDAY NIGHT INTO SATURDAY MORNING.
1000 AM HEAVY RAIN 2 WNW MEDFORD 42.36N 122.89W
10/24/2010 M1.00 INCH JACKSON OR TRAINED SPOTTER
TOTAL RAINFALL WITH HEAVY RAIN OCCURRING EARLY SUNDAY
MORNING. WIND GUST TO 32 MPH AT 928 AM PDT SUNDAY.
1000 AM HEAVY RAIN 2 NNW SITKUM 43.18N 123.87W
10/24/2010 M2.20 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL. 1.10 INCHES FELL FROM 10AM TO 10PM
SATURDAY. 1.10 INCHES FELL FROM 10PM SATURDAY NIGHT TO
10AM THIS MORNING.
&&
WOODHEADLocal storm report, Oct 24, 12:06 PM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
106 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM NON-TSTM WND GST SSW SILVER LAKE 43.13N 121.05W
10/24/2010 E55 MPH LAKE OR TRAINED SPOTTER
WIND GUSTS FOR THE PAST 2 HOURS ESTIMATED TO BE BETWEEN
50 AND 60 MPH.
&&
WOODHEADLocal storm report, Oct 24, 12:09 PM PST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
109 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
10/24/2010 M1.94 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
WOODHEADLocal storm report, Oct 24, 1:27 PM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
10/24/2010 M3.00 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE MIDNIGHT. STORM TOTAL OF 4.51 INCHES SINCE
RAIN BEGAN LAST NIGHT.
&&
WOODHEADHigh Surf, South Central Oregon Coast
- When
- October 24, 2:00 PM PST to October 25, 8:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- Buoy
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Offshore buoy data indicated that heavy swell impacted the southern Oregon coast. The Umpqua Offshore buoy (46229) indicated high surf producing swell from 24/1138 PST until 25/1838 PST. At the Port Orford buoy (46015), the high surf producing swell lasted from 24/1450 PST until 25/1650 PST. At the Point St. George buoy (46027), it lasted from 25/0950 PST until 26/1850 PST.
High Surf, Curry County Coast
- When
- October 24, 2:00 PM PST to October 25, 8:00 PM PST
- Where
- Curry County Coast forecast zone
- Reported by
- Buoy
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Offshore buoy data indicated that heavy swell impacted the southern Oregon coast. The Umpqua Offshore buoy (46229) indicated high surf producing swell from 24/1138 PST until 25/1838 PST. At the Port Orford buoy (46015), the high surf producing swell lasted from 24/1450 PST until 25/1650 PST. At the Point St. George buoy (46027), it lasted from 25/0950 PST until 26/1850 PST.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, October 24 to 25, 20101 death · 2 injured · $2.0 million · EF2 · 33 events
- Tornadoes and Hail in Texas, October 24, 20104 injured · $1.9 million · EF2 · 41 events
- Tornado and Hail in Alabama, October 24 to 25, 2010$263,000 · EF1 · 45 events
- Damaging Winds and Lightning Strikes in Tennessee, October 24, 2010$2.1 million · 65 kt wind · 15 events
- Tornado and Hail in Arkansas, October 24 to 26, 2010$281,000 · EF0 · 39 events
- Flash Flood and Hail in Mississippi, October 24 to 25, 2010$256,000 · 1.75 in hail · 28 events
- Tornadoes and Hail in Texas, October 24, 2010$27,000 · EF0 · 56 events
- Tornado and Damaging Wind in Tennessee, October 24, 2010$110,000 · EF1 · 2 events
- Tornadoes and Hail in Alabama, October 24 to 25, 20101 injured · $45,000 · EF1 · 10 events
- Heavy Rain and Strong Wind in California, October 24, 2010$175,000 · 10 events
- Coastal Flood in Washington, October 24 to 25, 2010$150,000 · 1 event
- Hail and Damaging Winds in Tennessee, October 24, 2010$91,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258339, 258340.